Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 285, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2024, 11:31 AM CDT for Holt County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2024, 11:31 AM CDT (16:31 UTC)
- Expired
- Aug 15, 2024, 12:00 PM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
324
WUUS53 KLBF 151631
SVRLBF
NEC089-151700-
/O.NEW.KLBF.SV.W.0285.240815T1631Z-240815T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1131 AM CDT Thu Aug 15 2024
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Holt County in north central Nebraska...
* Until noon CDT.
* At 1131 AM CDT, a severe thunderstorm was located 7 miles southwest
of Page, or 8 miles southeast of O'Neill, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Ewing, Page, and Inman.
This includes Highway 20 between mile markers 310 and 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4226 9865 4244 9864 4245 9831 4243 9830
4223 9830
TIME...MOT...LOC 1631Z 272DEG 30KT 4236 9855
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:12 AM CDT, 5 hours 19 minutes earlier. Its key messages:
- * Patchy fog will continue through mid-morning across north central Nebraska with visibilities down to 1 mile at times. * Marginal risk (risk 1 of 5) of isolated thunderstorms are expected across north central Nebraska this afternoon and again tonight/Friday morning across southwest Nebraska with strong winds being the main threat both timeframes. * Near to slightly above normal temperatures are expected through the middle of next week as highs rise into the mid 80s to low 90s and lows drop into the upper 50s to low 60s. * Near daily rain showers and thunderstorms are expected through the end of the week, although, the severe potential remains uncertain.
Area forecast discussion, Aug 15, 6:12 AM CDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 612 AM CDT Thu Aug 15 2024 .KEY MESSAGES... * Patchy fog will continue through mid-morning across north central Nebraska with visibilities down to 1 mile at times. * Marginal risk (risk 1 of 5) of isolated thunderstorms are expected across north central Nebraska this afternoon and again tonight/Friday morning across southwest Nebraska with strong winds being the main threat both timeframes. * Near to slightly above normal temperatures are expected through the middle of next week as highs rise into the mid 80s to low 90s and lows drop into the upper 50s to low 60s. * Near daily rain showers and thunderstorms are expected through the end of the week, although, the severe potential remains uncertain. && .SHORT TERM /THROUGH TONIGHT/... Issued at 340 AM CDT Thu Aug 15 2024 Patchy fog will continue to overspread portions of north central Nebraska in the wake of some light convection and showers. Latest observations show visibilities dropping to near 1 mile at times (locally lower in river valleys and low lying areas). Plenty of low level moisture and light winds will keep fog around through mid- morning before diminishing after the sun rises and the boundary layer mixes. While the majority of Thursday will be pleasant and dry, there is a potential for some scattered showers and thunderstorms across northern north central Nebraska this afternoon. A upper level trough will track across the region helping to initiate some convection across the north. With moderate instability and plenty of low level moisture across this area, some of these storms may become strong to briefly severe before pushing into eastern Nebraska by late afternoon. Strong winds up to 50 mph will be the main threat, however, some small hail (under an inch), is possible with this afternoon convection. In addition, some diurnally driven convection is expected to develop off the Front Ranges and push eastward during the evening hours. The majority of these thunderstorms will be to the south (across Kansas) but a few storms may graze extreme southwest Nebraska (Chase, Perkins, Hayes counties). Again, storms will generally be just below severe limits, but with plenty of low level moisture combined with a strengthening low level jet in the evening, a stronger to briefly severe storm may still be possible. Strong winds with gusts up to 60 mph will be possible during the evening hours. These storms may last into sunrise Friday morning before diminishing by late morning. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 340 AM CDT Thu Aug 15 2024 A fairly active weather pattern remains in place through the end of the middle of next week as a series of disturbances continues to impact the region. Near-daily thunderstorm and rain chances are expected, occurring mainly in the late afternoon and early evening as they will be primarily diurnally driven. At this time, the best chance for thunderstorm development will occur on Sunday and Monday nights, but any thunderstorms that develop are not anticipated to become severe. Will continue to monitor the environment over the next few days as the models get a better handle on these systems. Temperatures will remain near normal in the mid 80s to low 90s through next week. Low temperatures will also be near to slightly above normal (normal lows in the upper 50s to low 60s) as they are forecasted to drop into upper 50s to mid 60s through next Wednesday. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 610 AM CDT Thu Aug 15 2024 Radar trends show another round of convection pushing down from the northwest into Nebraska early this morning. Will go with a TEMPO for KVTN to cover the latest radar trends for the next couple of hours with KLBF remaining dry. These showers/storms will exit eastward this afternoon with redevelopment expected late in the day. With isolated nature and lack of confidence in specific timing/location will not mention with this issuance. Aside from this early convection, expect VFR conditions with mainly mid/high clouds into this afternoon. May see some gusts 20 to 25kt with good mixing Thursday afternoon especially at KVTN. After diurnal convection wanes, additional widely scattered convection may develop and push up from the southwest overnight. However with probabilities generally 30 percent or less will not mention in the TAFs at this time. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...MBS
Hazardous weather outlook, Aug 15, 11:25 AM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1125 AM CDT Thu Aug 15 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-161630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1125 AM CDT Thu Aug 15 2024 /1025 AM MDT Thu Aug 15 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon. Scattered thunderstorms this afternoon may briefly approach severe levels with large hail and damaging wind gusts across portions of Holt, Garfield, and Wheeler counties. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter is not expected this afternoon. Taylor
In the hours before
Special weather statement, Aug 15, 9:34 AM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
934 AM CDT Thu Aug 15 2024
NEZ006-008-009-151515-
Brown NE-Rock NE-Keya Paha NE-
934 AM CDT Thu Aug 15 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ROCK...NORTHEASTERN
BROWN AND SOUTHERN KEYA PAHA COUNTIES THROUGH 1015 AM CDT...
At 934 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles northeast of Johnstown, or 12 miles northwest
of Ainsworth, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bassett, Springview, Long Pine, Keller Park State Recreation Area,
Thomas Creek State Wildlife Management Area, Mariaville, Bobcat State
Wildlife Management Area, Pine Glen State Wildlife Refuge, Antelope
Peak, Meadville, and North River Trail.
This includes the following highways...
Highway 183 between mile markers 177 and 213.
Highway 20 between mile markers 246 and 266.
Highway 12 between mile markers 40 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4261 10008 4283 10003 4282 9932 4247 9943
TIME...MOT...LOC 1434Z 283DEG 28KT 4271 9997
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TaylorSpecial weather statement, Aug 15, 11:03 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
1103 AM CDT Thu Aug 15 2024
NEZ010-151645-
Holt NE-
1103 AM CDT Thu Aug 15 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLT COUNTY THROUGH
1145 AM CDT...
At 1103 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Amelia, or 12 miles southwest of O'Neill, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Holt
County, including the following locations... Inman.
This includes the following highways...
Highway 20 between mile markers 311 and 323.
Highway 281 between mile markers 167 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4230 9897 4248 9893 4241 9838 4215 9843
TIME...MOT...LOC 1603Z 282DEG 27KT 4237 9886
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:54 PM CDT | Special Weather Statement | LBF | Deuel, Garden | 51 min |
| Aug 14, 9:00 PM CDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Aug 14, 9:14 PM CDT | Special Weather Statement | LBF | Sheridan | 46 min |
| Aug 14, 9:30 PM CDT | Special Weather Statement | LBF | Arthur, Keith | 45 min |
| Aug 14, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 45 min |
| Aug 14, 9:44 PM CDT | Special Weather Statement | LBF | Grant | 46 min |
| Aug 14, 9:57 PM CDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Aug 14, 10:33 PM CDT | Special Weather Statement | LBF | Grant | 42 min |
| Aug 14, 10:43 PM CDT | Special Weather Statement | LBF | Boyd | 47 min |
| Aug 15, 9:34 AM CDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Aug 15, 11:03 AM CDT | Special Weather Statement | LBF | Holt | 42 min |
| Aug 15, 11:44 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.